MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, EXCLUDING MUELLER HINTON

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, EXCLUDING MUELLER HINTON
Model Number 221240
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bbl¿ gc ii agar with isovitalex¿ enrichment contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " 2 plates show single colony growing on the medium.Detected before usage of the plates ".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(6).
 
Event or Problem Description
It was reported that while using bd bbl¿ gc ii agar with isovitalex¿ enrichment contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " 2 plates show single colony growing on the medium.Detected before usage of the plates.".
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221240, media is formulated using the dehydrated culture media (dcm) with usp purified water.Media is then processed through a high temperature short time sterilizer to remove bioburden and is aseptically dispensed directly into petri dishes.Personnel working in the filling area are required to wear full body jumpsuits, hoods, boots, masks and gloves.Dispensing and sleeving are completed within iso certified environment.The filled plates are cooled and immediately wrapped to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1026609 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 1026609.Retention samples from batch 1026609 were not available for inspection.Two photos were received for investigation.One photo shows the bottom of two plates from batch 1026609 (time stamps 0132 and 0133) with one microbial colony in each plate visible.The other photo shows the agar surface of the same two plates to feature the colony growing.No return samples were received for investigation.This complaint can be confirmed.No trend for contamination has been identified for this product; no actions are planned at this time.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, EXCLUDING MUELLER HINTON
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11959198
Report Number1119779-2021-00959
Device Sequence Number19756072
Product Code JSO
UDI-Device Identifier10382902212406
UDI-Public10382902212406
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K945569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/23/2021
Device Model Number221240
Device Catalogue Number221240
Device Lot Number1026609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown